MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523NAP
Health Effect - Clinical Code Death (1802)
Date of Event 08/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.No conclusion can be drawn at this time.We therefore consider this report complete to the best of our knowledge.
 
Event or Problem Description
It was reported that the customer passed away at home.The customer was hospitalized before passing away due to a broken hip.The cause of death was renal failure.The caller stated that the customer had a broken hip that may have led to the customer's passing.The customer¿s blood glucose was unknown at the time of death.The customer was not wearing the insulin pump at the time of death.The pump had been disconnected greater than 48 hours prior to passing.The customer was disconnected as they were overdosed or given too much insulin with insulin twice while in the hospital for the broken hip.The customer was not using sensors.The caller declined to return the insulin pump for analysis.
 
Additional Manufacturer Narrative
Unit received with depleted energizer alkaline battery installed.Unit passed the displacement test, rewind, basic occlusion test, self test and unexpected restart error test.The stop (idle) current and run current measurement tests are within specification.Unit also passed off no power alarm test and delivery accuracy test.Unit was unable to prime during prime test.Unable to determine root cause of prime anomaly due to pump preservation.Unable to perform the occlusion test and excessive no delivery test due to prime anomaly.Unit had minor scratched display window, cracked case at display window corner, cracked battery tube threads, cracked reservoir tube, cracked reservoir tube window and cracked reservoir tube lip.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAP
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6796179
Report Number2032227-2017-37011
Device Sequence Number136844
Product Code OYC
UDI-Device Identifier00613994743879
UDI-Public(01)00613994743879
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-523NAP
Device Catalogue NumberMMT-523NAP
Device Lot NumberA3523NAPJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2017
Initial Date Received by Manufacturer 08/04/2017
Supplement Date Received by Manufacturer09/27/2017
Initial Report FDA Received Date08/15/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age62 YR
Patient Weight140